MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSISST) BYPASS
Model Number 106522
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
Related manufacturer's report number: 2916596-2020-02869.It was reported that during the implant, there was bleeding noted to be coming from between the apical cuff and pump attachment.It was attempted to slightly turn the pump.It ended up unlocking the cuff lock, pushing down on the pump, giving a slight rotation, and re-engaging the cuff lock.The bleeding stopped.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a specific cause for the report of a blood leak between the apical cuff and the pump during implant could not be determined through this evaluation.It was reported that during the implantation of (b)(6) on (b)(6) 2020, bleeding was noted to be coming from in between the apical cuff and pump attachment.The implanting surgeon attempted to slightly turn the pump, but the bleeding continued.The surgeon ultimately unlocked the cuff lock, pushed down on the pump, gave a slight rotation, and re-engaged the cuff lock.Upon re-engaging the cuff lock, the bleeding reportedly stopped.The patient remains ongoing on (b)(6) with no further related issues.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.Review of the lvad final assembly device history records showed that the cuff lock installed on (b)(6) passed all inspection and testing steps.The implant kit was shipped on (b)(6) 2020.The heartmate 3 lvas ifu lists bleeding as an adverse event that may be associated with the use of the heartmate 3 lvas.This document also contains information regarding the preparation of the ventricular apex site, including how to affix the apical cuff to the left ventricle.Ensure that apposition between the myocardial tissue and the cuff felt is continuous and sufficiently forceful to prevent bleeding.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 APICAL CUFF
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key10140772
Report Number2916596-2020-02870
Device Sequence Number3637055
Product Code DSQ
UDI-Device Identifier00813024012825
UDI-Public00813024012825
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model Number106522
Device Lot Number7254111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/29/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEARTMATE 3 LVAS IMPLANT KIT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight111